Q. Will the food taken in the previous night affect fasting blood sugar?

Answered by
Dr. Divakara P
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 31, 2016 and last reviewed on: Nov 20, 2020

Hi doctor,

I am 48 years old and I have not been diabetic till now. Three months ago, my blood pressure readings were higher than usual and my doctor changed my medicines (Omnitan-H 20 mg and Amlopin-M 20 mg to Olmetrack 40 mg and Lnbloc 10 mg). I took the new medicines for some time, but they did not suit me as I had white coat hypertension and I stopped taking them with the consent of another doctor and returned to the older ones. He gave me some new medicines (Zevit, Clonafit Beta and Antoxid) to treat the anxiety and nervous weakness issues caused by the hypertension medicines. I have read that the side effect of these medicines is high blood sugar. I went for an early morning fasting blood sugar test last week, I had taken a glass of milk before sleeping and I took fenugreek water and garlic in the morning to lower my blood pressure. I had also been eating some sugarcane for a week before the test. My blood sugar was diagnosed to be 126 mg/dL. Is this because of the medicines and above factors? Or am I in the risk of being diabetic now?

#

Hi,

Welcome to icliniq.com.

  • First of all, I need to tell you that whether the cause is a medicine or your lifestyle the value of your fasting blood sugar 126 mg/dL falls into the diabetic range.
  • You are eating sugarcane or garlic or fenugreek water previous night does not affect your blood sugar level.
  • Now coming to the medications that you were taking, Clonafit beta (Clonazepam and Propranolol) can cause diabetes, but again the chances are less when compared to you having diabetes by yourself.
  • However, I suggest you stop Clonafit. Also, get one more test called HbA1C, which shows your 90 days average blood sugar and based on which I can tell you that are you already diabetic or at risk of diabetes.

Revert back with the report to a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist

Sir, I forgot to mention that I was also taking Optiwomen multivitamin which contains Niacin.
I went for the HbA1c test and my HbA1c level is 171mg/dL or 7.6%. You told that 126mg/dL falls in diabetic range, have these medications (clonafit) and lack of physical activity during illness 3 months ago led to diabetes. Can it now be cured without taking medicines? I am now back to my schedule of walking 4.5 km daily.
# HI

Your HBA1c is also in the diabetic range . In my opinion it is better that you are started on medications to bring down blood sugars. I would recommend Tab Metformin 500mg once a day in morning and later ( after 2 months ) seeing the blood sugar levels we shall decide to stop medication.

It could be due to medication or it could have happened by itself but whatever is the cause I recommend you to start Metformin and also stop Clonafit beta.

Regards

Was this answer helpful?

 | 


Related Video
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is diabetes medicine needed if HbA1c is 7.5?

Query: Hello doctor, I am a 52 year old female. One year before I went to a diabetologist and took glucose tolerance test. Here is the result, fasting - 128 mg/dL, 1 hour - 340 mg/dL, 2 hour - 196 mg/dL. Doctor prescribed medicine for a month but after that I did not take any medication. Now I would...  Read Full »

Hypertension - How Aware Are You?

Article Overview: This simple quiz tests your knowledge and teaches you hypertension facts. Read Article


Dr. Saumya Mittal
Cardiologist

Please check the answer key and get to know how much you know about hypertension based on your score. 0-3: You need to learn more 3-6: A little more knowledge is good for health > 6: Keep updating yourself Question 1: Hypertensive patients should avoid exercise a) True b) False Answer:...  Read Article

For 7.5 HbA1c level, should Gemer 1 tablet be continued?

Query: Hi doctor, Last month, my HbA1C was 7.5. I was advised to take Gemer 1 tablet before breakfast for 30 days. My LDL cholesterol is 119 mg/dL, HDL is 40mg/dL and triglycerides 161 mg/dL. My age is 49. Should I continue Gemer 1 along with other medicines? Kindly suggest.  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.